MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 50MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 50MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 0580-1-501
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Revision surgery on stryker implants.Replaced with stryker stem and femoral head and depuy cup and insert (b)(6) 2020.Patient complaint of pain and squeak / clunkiness.Signs of trunionosis and impingement noted by surgeon.Stripe wear on ceramic head.Liner rim damaged by wear from stem revision on previous primary surgery.
 
Additional Manufacturer Narrative
An event regarding fretting involving exeter v40 stem 50mm no 1  was reported.The event was confirmed based on medical review.Method & results: -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: the event can be confirmed.Revision surgery was performed impingement evident form deformation of shell, stripe wear on head, op note outlined blackened tissue, indentation of femoral neck, indentation of acetabular rim, stable components.Clunk noted on exam squeaking not confirmed.Root cause was likely cup-stem positioning with resultant implant impingement.Inspection of implants could confirm the finding in addition to the photos.No obvious implant issues.Squeak cannot be confirmed, preoperative notes/clinic notes may confirm squeak.Squeak would be associated with reported incidence of alumina-alumina bearing.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that patient was revised due to pain and squeak / clunkiness.Signs of trunnionosis and impingement noted by surgeon.Stripe wear on ceramic head.Liner rim damaged by wear from stem.The event was confirmed based on medical review.A review of the provided medical records by a clinical consultant stated the following comment: the event can be confirmed.Revision surgery was performed.Impingement evident form deformation of shell stripe wear on head.Op note outlined blackened tissue, indentation of femoral neck, indentation of acetabular rim, stable components.Clunk noted on exam squeaking not confirmed.Root cause was likely cup-stem positioning with resultant implant impingement.Inspection of implants could confirm the finding in addition to the photos.No obvious implant issues.Squeak cannot be confirmed, preoperative notes/clinic notes may confirm squeak.Squeak would be associated with reported incidence of alumina-alumina bearing.The exact cause of the event could not be determined because insufficient information was provided.Additional information including progress notes and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Revision surgery on stryker implants.Replaced with stryker stem and femoral head and depuy cup and insert (b)(6) 2020.Patient complaint of pain and squeek / clunkiness.Signs of trunionosis and impingement noted by surgeon.Stripe wear on ceramic head.Liner rim damaged by wear from stem revision on previous primary surgery.

Brand Name
EXETER V40 STEM 50MM NO 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10631105
Report Number0002249697-2020-02048
Device Sequence Number19745104
Product Code JDI
UDI-Device Identifier04546540153364
UDI-Public04546540153364
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2014
Device Model Number0580-1-501
Device Catalogue Number0580-1-501
Device Lot NumberG2936927
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight117